MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC SINGLE-SITE; CLIP APPLIER, MEDIUM-LARGE

INTUITIVE SURGICAL, INC SINGLE-SITE; CLIP APPLIER, MEDIUM-LARGE
Model Number 478053-04
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/06/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a da vinci-assisted cholecystectomy surgical procedure, the surgeon attempted to pinch the device to activate the clip and the clip would not engage while in the patient.The single-site medium-large clip applier instrument was removed, and a new one was utilized.The procedure was completed with no reported injury.Intuitive surgical, inc.(isi) followed up with the initial reporter on and obtained the following additional information: the clip used was a teleflex non-absorbable polymer ligating clip ref# 544230.The size of the clip was unknown; however, the clip was used on the cystic duct on the gallbladder.The issue occurred on the first clip application attempt.There were no photos or videos available for review.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) has received the single-site medium-large clip applier instrument, but failure analysis has not yet been completed.A follow-up mdr will be submitted after failure analysis investigation and if additional information is obtained.
 
Event or Problem Description
Refer to h10/h11 for follow-up information.
 
Additional Manufacturer Narrative
Failure analysis found the primary failure of broken grip cable to be related to the customer reported complaint.The medium-large clip applier instrument was found to have one grip cable broken at the proximal end in the housing.The grip cable was broken at the clamping pulley.This causes the clips not to engage.The clamping pulleys did not exhibit signs of corrosion/contamination/residue that would have contributed to the broken cable.

Brand Name
SINGLE-SITE
Common Device Name
CLIP APPLIER, MEDIUM-LARGE
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 
4085232100
MDR Report Key18982713
Report Number2955842-2024-12861
Device Sequence Number2894853
Product Code NAY
UDI-Device Identifier00886874113585
UDI-Public(01)00886874113585(10)N10191014
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K152448
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 03/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number478053-04
Device Catalogue Number478053
Device Lot NumberN10191014 0037
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/12/2024
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/08/2024
Supplement Date Received by Manufacturer04/16/2024
Initial Report FDA Received Date03/26/2024
Supplement Report FDA Received Date05/13/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/11/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES.
Patient Age24 YR
Patient SexFemale
Patient Weight81 KG